Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jan 13, 2006, 11:47 PM EST for Horry County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2006, 11:47 PM EST (04:47 UTC)
- Expired
- Jan 14, 2006, 12:30 AM EST
- In force
- 43 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Horry County, SC
The radar
The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 11:45 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 140448
SVRILM
SCC051-140530-
/O.NEW.KILM.SV.W.0005.060114T0447Z-060114T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1147 PM EST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 1230 AM EST
* AT 1141 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF CONWAY...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LORIS AROUND 1210 AM...
GREEN SEA AROUND 1215 AM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE. REMEMBER SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH
LITTLE OR NO ADVANCE WARNING.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3389 7867 3375 7919 3377 7923 3379 7924
3388 7925 3391 7930 3393 7930 3425 7904
3425 7903
$$
BACON2 follow-up statements
000
WWUS52 KILM 140512
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1212 AM EST SAT JAN 14 2006
SCC051-140530-
/O.CON.KILM.SV.W.0005.000000T0000Z-060114T0530Z/
HORRY SC-
1212 AM EST SAT JAN 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EST
FOR HORRY COUNTY...
AT 1207 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BAYBORO...OR 11 MILES NORTH OF CONWAY...MOVING NORTHEAST
AT 55 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST SATURDAY MORNING
FOR NORTHEAST SOUTH CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM EST SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
LAT...LON 3389 7867 3375 7919 3377 7923 3379 7924
3388 7925 3391 7930 3393 7930 3425 7904
3425 7903
$$
BACON000
WWUS52 KILM 140531
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1231 AM EST SAT JAN 14 2006
SCC051-140541-
/O.EXP.KILM.SV.W.0005.000000T0000Z-060114T0530Z/
HORRY SC-
1231 AM EST SAT JAN 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR HORRY COUNTY WILL EXPIRE AT
1230 AM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3389 7867 3375 7919 3377 7923 3379 7924
3388 7925 3391 7930 3393 7930 3425 7904
3425 7903
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 9:53 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 13, 9:53 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
953 PM EST FRI JAN 13 2006
.SHORT TERM (OVERNIGHT)...
SQUALL LINE AHEAD OF COLD FRONT IS CURRENTLY MOVING ACROSS CENTRAL
NC/SC. THERE HAVE BEEN A FEW WARNINGS ISSUED BUT NO REPORTS OF
DAMAGE JUST YET. THE SEVERE WEATHER THREAT REMAINS AND THERE MAY BE
FUTURE WATCHES ISSUED BY SPC. CURRENT ZFP IN DECENT SHAPE BUT MAY
NEED TO BE CLEANED UP AS LINE MOVES CLOSER. ZONE UPDATES...IF
NEEDED...WILL BE ISSUED WHEN/IS POSSIBLE.
&&
.AVIATION...
STILL WAITING FOR CONVECTION TO POP OFF AROUND HERE. HAVE INCLUDED
TEMPO TSRA GROUPS AT ALL TERMINALS. EXPECT LINE OF STORMS TO BLOW
THROUGH AND BE OUT OF THE CWA BY 07Z. HAVE INCLUDED GUSTS UP TO 30
KT IN THOSE TEMPO GROUPS. SATURDAY WINDS WILL STAY HIGH WITH GUSTS
UP TO 25 KT IN THE MORNING AND EARLY AFTERNOON. CEILINGS SHOULD STAY
AROUND MVFR CONDITIONS...WHILE VSBYS WILL DROP TO IFR WHERE THE
HEAVIEST RAIN OCCURS. TIMING HAS PROVED TO BE A BIT TRICKY WITH
THESE TAFS.
&&
.MARINE...
COOLER SHELF WATERS AFFECTING WINDS SPEEDS/MIXING FOR THE MOMENT.
THE CORMP/USC BUOY OFF ONSLOW ONLY HAS SPEEDS AROUND 10 KNOTS...
WHILE THE FRYING PAN BUOY IS 20-25 KT WITH SEAS AROUND 6 FT.
NEVERTHELESS CONDITIONS WILL CONTINUE TO DETERIORATE AS THE
LOW-LEVEL JET SHIFTS ACROSS THE WATERS. SPEEDS ON THE KLTX VWP ARE
NOW UP TO 50 KT AT 2 KFT. PLAN TO CONTINUE WITH THE GALE WARNING. AS
THE FRONT MOVES THROUGH THE FLOW WILL VEER WEST AND WITH COLD AIR
ADVECTION TO SPREAD OVER THE WATERS SPEEDS WILL INCREASE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...TORNADO WATCH NCZ087 UNTIL 06Z.
SC...TORNADO WATCH SCZ017-023-024-032-033-039 UNTIL 06Z.
MARINE...GALE WARNING...AMZ250-252-254-256 THROUGH MIDDAY
SATURDAY.
&&
SHORT TERM...III
AVIATION...JAN
MARINE...PFAFFHazardous weather outlook, Jan 13, 6:33 PM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 633 PM EST FRI JAN 13 2006 NCZ087-SCZ017-023-024-032-033-039-141300- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 633 PM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 1AM EDT. THUNDERSTORMS THIS EVENING WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-NCZ096-097-099>101-SCZ034-046-141300- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-HORRY- GEORGETOWN- 633 PM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED AHEAD OF A STRONG COLD FRONT THIS EVENING. THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER FRIDAY NIGHT.
In the hours before
Special weather statement, Jan 13, 10:44 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1044 PM EST FRI JAN 13 2006 NCZ087-SCZ017-140445- ROBESON-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...BENNETTSVILLE 1044 PM EST FRI JAN 13 2006 ...STRONG THUNDERSTORM MOVING THROUGH MARLBORO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR HAS DETECTED A STRONG THUNDERSTORM MOVING NORTHEAST ACROSS MARLBORO COUNTY. RESIDENTS CAN EXPECT VERY HEAVY RAINFALL AND WIND GUSTS IN EXCESS OF 45 MPH. AT 1045 PM THIS STORM WAS LOCATED ALONG A NORTH-SOUTH LINE FROM BLENHEIM TO BENNETTSVILLE. THE EXTREME WESTERN SECTION OF ROBESON COUNTY MAY ALSO BE AFFECTED BY THIS STORM. MBB
Special weather statement, Jan 13, 11:04 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1104 PM EST FRI JAN 13 2006 SCZ039-046-140515- WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...KINGSTREE...GEORGETOWN 1104 PM EST FRI JAN 13 2006 ...STRONG THUNDERSTORM MOVING INTO WILLIAMSBURG AND GEORGETOWN COUNTIES... AT 1100 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS MOST OF WILLIAMSBURG COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND STRONG WINDS IN EXCESS OF 45 MPH. PEA SIZED HAIL WILL ALSO BE POSSIBLE. THIS AREA OF STORMS WILL ALSO AFFECT WESTERN GEORGETOWN COUNTY...ROUGHLY ALONG A LINE FROM LAMBERT TO THE NORTHWESTERN CORNER OF THE COUNTY. MBB
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 11:42 PM EST | Severe Thunderstorm Warning | ILM | Georgetown | 38 min |
| Jan 13, 11:56 PM EST | Special Marine Warning | ILM | 2 hr | |
| Jan 14, 1:09 AM EST | Special Marine Warning | ILM | 66 min | |
| Jan 14, 2:05 AM EST | Special Marine Warning | ILM | 85 min | |
| Jan 14, 10:43 AM EST | Wind Advisory | ILM | Darlington, Dillon, Florence, Marion, Marlboro, Williamsburg | 8 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.